Modified Moment Estimation for the Three-Parameter Weibull Distribution

Article

Cohen, A. Clifford; Whitten, Betty Jones; Ding, Yihua   (1984, ASQC)   University of Georgia; China Electronic Reliability & Environmental Institute

Journal of Quality Technology    Vol. 16    No. 3
QICID: 5481    July 1984    pp. 159-167
List $10.00
Member $5.00

FOR A LIMITED TIME, ACCESS TO THIS CONTENT IS FREE!
You will need to be signed in.
New to ASQ? Register here.

Article Abstract

A modification of moment estimators, in which the third moment is replaced with the first order statistic, is presented for parameters of the three-parameter Weibull distribution. Calculations are made easy with the aid of accompanying charts and tables. The modified estimators enjoy advantages over the traditional moment and maximum likelihood estimators with respect to bias and variance. Unlike the maximum likelihood estimators which break down for some values of the shape parameter, estimators presented in this paper are applicable over the entire parameter space. Two illustrative examples are included.

Keywords

Statistics,Estimation


Browse QIC Articles Chronologically:     Previous Article     Next Article

New Search

Featured advertisers





ASQ is a global community of people passionate about quality, who use the tools, their ideas and expertise to make our world work better. ASQ: The Global Voice of Quality.